MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-60-120-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a chronic total occlusion in the heavily calcified, mild tortuosity and severely stenosed right superficial femoral artery.Using a retrograde approach, access was obtain in the left femoral, and pre-dilation was performed with an unspecified 6mm balloon.The 6.0 x 120 mm supera self expanding stent system (sess) was advanced over an unspecified 0.014 guide wire.Resistance was noted during advancement due to the patient anatomy.The stent was deployed at the target lesion yet elongated, and migrated to the common femoral artery where a calcium rock was present.In an attempt to avoid the calcium rock, the stent was attempted to be retracted back onto the delivery system, yet resistance was noted due to the heavy calcification.The stent further migrated to the calcium rock causing the stent to further elongate through a bifurcation at the iliac where a prior stent was implanted and ended in the proximal iliac artery.In addition, the nose cone of the supera sess separated in the iliac artery and was retrieved using a snare.The patient was transferred to a higher level care facility for vascular endarterectomy and stent removal by surgical cut down.The patient was discharged the next day.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to deviation of the instructions for use and subsequent circumstances of the procedure as it is likely that resistance was met with the heavily calcified, mild tortuosity and severely stenosed anatomy resulting in the reported difficult to advance.During attempted deployment, due to the heavily calcified, mild tortuosity and severely stenosed anatomy the stent elongated and inadvertently migrated to the common femoral where a calcium rock was present.In an attempt to retract to stent back into the delivery catheter interaction with the heavily calcified anatomy resulted in the reported difficult to remove where the stent further migrated and elongated.Interaction and/or manipulation of the compromised device ultimately resulted in the reported tip material separation.As reported, the patient was transferred for vascular endarterectomy and stent removal by surgical cut down.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Reportedly, during advancement resistance was noted due to the heavily calcified, mild tortuosity and severely stenosed anatomy.It should be noted that the supera peripheral stent system instructions for use states: precaution: should unusual resistance be felt at any time during stent system advancement or stent deployment the entire system should be removed together with the introducer sheath or guiding catheter as a single unit.H6: medical device problem code 2017 clarifier- against resistance.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19723909
Report Number2024168-2024-08177
Device Sequence Number12830692
Product Code NIP
UDI-Device Identifier08717648211836
UDI-Public(01)08717648211836(17)251130(10)3121161
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberS-60-120-120-P6
Device Catalogue NumberS-60-120-120-P6
Device Lot Number3121161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2024
Initial Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED 0.014 GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexFemale